Texas, 2008

Tornadoes and Hail in Texas, May 13 to 14, 2008

May 13 to 14, 2008 · NWS EWX · 45 events in 13 counties and zones

S. The line of convection moved to the northeast bringing severe weather to much of the hill country.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$230,000
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms formed quickly across Val Verde County in the unstable environment ahead of an upper level trough moving in from the Western U.S. The line of convection moved to the northeast bringing severe weather to much of the hill country. Several long track supercells moved across the Austin area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 13, 5:12 PM CST, 23 minutes earlier.

Area forecast discussion, May 13, 5:12 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 PM CDT TUE MAY 13 2008

.UPDATE...UPDATED THE FORECAST TO INCLUDE THE SEVERE THUNDERSTORM WATCH
WHICH IS IN EFFECT FOR THE EDWARDS PLATEAU AND TEXAS HILL COUNTRY
UNTIL 11 PM.

&&

.PREV DISCUSSION... /ISSUED 557 PM CDT TUE MAY 13 2008/

AVIATION...
4 THSD TO 8 THSD SCT WITH CIGS FORMING ABOVE 10 THSD
FT BECOMING CIGS 3 THSD TO 6 THSD BKN BETWEEN 00Z AND
06Z...WITH SCATTERED SHOWERS AND THUNDERSTORMS.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
AFTER 06Z WITH CIGS 1 THSD TO 3 THSD BKN TO OVC.
VSBYS WILL COULD FALL TO AOB 3 MILES IN THE STRONGER
THUNDERSTORMS...THAT WILL POTENTIALLY BRING STRONG
WINDS...FREQUENT LIGHTNING...SOME HAIL AND BRIEF
PERIODS OF HEAVY RAIN.  CIGS 2 THSD TO 3 THSD BKN
ARE EXPECTED TO LINGER FROM 12Z TO 18Z WEDNESDAY...
ALONG WITH SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY.

PREV DISCUSSION... /ISSUED 400 PM CDT TUE MAY 13 2008/

DISCUSSION...
THUNDERSTORMS WILL BEGIN TO TAKE-OFF ALONG THE DRYLINE AND OVER
THE BURRO MOUNTAINS EARLY THIS EVENING AS THE UPPER LOW OVER
SOUTHERN ARIZONA PROGRESSES EAST AND ACTS TO FURTHER DESTABILIZE
THE ATMOSPHERE ACROSS WEST AND CENTRAL TEXAS. THE 20Z LAPS
ANALYSIS SHOWED MU CAPES IN THE 3000-4000 J/KG RANGE ACROSS MOST
OF OUR AREA AND LITTLE CAP REMAINING. WITH SURFACE DEWPOINT TEMPS
IN THE LOWER 70S ADVECTING NORTHWEST ACROSS OUR AREA THIS
EVENING...THE ATMOSPHERE WILL BE PRIMED FOR DEEP AND SUSTAINED
CONVECTION. THE 12Z NAM12 AND GFS SOLUTIONS HAVE BACKED-OFF A TAD
ON THE QPF COMPARED TO PREVIOUS RUNS...BUT STILL SHOW OUR NORTHERN
HILL COUNTRY (INCLUDING AUSTIN) WITH THE BEST CHANCE FOR PRECIP
TONIGHT. THE SPC HAS INCLUDED US IN THE SLIGHT RISK AREA OF BOTH
THE DAY1 AND DAY2 CONVECTIVE OUTLOOKS. THIS FITS WELL WITH THE
OVERALL SYNOPTIC PATTERN AND SEASONAL CLIMATOLOGY OF SEVERE
THUNDERSTORMS FOR OUR AREA. WITH PWATS IN THE 1.5 TO 2.0 INCH
RANGE...HAVE INCLUDED A MENTION OF LOCALLY HEAVY RAINFALL
.THINKING 1-3 INCHES ARE POSSIBLE...ESPECIALLY OVER THE NORTHERN
HILL COUNTRY.

THE DRYLINE WILL GET PUSHED INTO OUR AREA LATE WEDNESDAY AFTERNOON
AND EVENING AS THE UPPER LOW MOVES-OUT ACROSS THE TEXAS PANHANDLE.
THUNDERSTORMS WILL LIKELY INITIATE ALONG THE DRYLINE AFTER MAX-
HEATING WEDNESDAY...AND MOVE EAST WEDNESDAY NIGHT INTO THE I-35
CORRIDOR. THE MODEL SOLUTIONS HAVE TRENDED-DOWN WITH THIS
SCENARIO OVER THE PAST COUPLE OF RUNS...AS HAVE OUR POPS...BUT
THIS CONTINUES AS A REAL POSSIBILITY.

A COLD FRONT WILL PUSH THROUGH THURSDAY NIGHT AND POPS WILL TREND-
DOWN AS DRY AIR MOVES INTO OUR AREA. A 2ND UPPER LOW IS FORECAST
TO DEVELOP AND CUT-OFF OVER NW MEXICO BY FRIDAY...WITH A WEAK
RIDGE ALOFT OVER OUR AREA THROUGH THE WEEKEND. GULF MOISTURE WILL
BEGIN TO RETURN ON SUNDAY...WITH A WARMING TREND AS TEMPERATURES
INCREASE BACK ABOVE NORMAL AND CONTINUE INTO EARLY NEXT WEEK WITH
LITTLE-TO-NO CHANCE FOR PRECIP.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  88  70  82  60 /  70  30  30  40  10
AUSTIN BERGSTROM INTL AIRPORT  71  87  69  84  58 /  70  30  30  40  10
DEL RIO INTL AIRPORT           72  94  70  90  65 /  30  10  30  20  30
SAN ANTONIO INTL AIRPORT       73  90  71  84  63 /  50  20  30  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

03/08
Hazardous weather outlook, May 13, 2:58 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
358 PM CDT TUE MAY 13 2008

TXZ171>173-183>194-202>209-217>225-228-141200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
358 PM CDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. ISOLATED
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
EDWARDS PLATEAU THIS EVENING...THEN SPREAD EAST AND BECOME MORE
NUMEROUS LATE TONIGHT OVER THE HILL COUNTRY AND NEAR THE AUSTIN
METRO AREA. LOCALLY HEAVY RAINS OF 1 TO 3 INCHES MAY RESULT IN AN
ISOLATED FLASH FLOOD THREAT...GENERALLY NORTH OF A CAMP WOOD TO
SAN MARCOS TO GIDDINGS LINE. OTHERWISE... THE PRIMARY THREATS ARE
FOR LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY
AFTERNOON THROUGH EARLY THURSDAY MORNING. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR LATE WEDNESDAY.

In the hours before

Special weather statement, May 13, 4:25 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CDT TUE MAY 13 2008

TXZ171-132330-
LLANO-
525 PM CDT TUE MAY 13 2008

...SHOWERS AND THUNDERSTORMS DEVELOPING WEST OF LLANO COUNTY...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
AN AREA OF THUNDERSTORMS FORMING WEST OF LLANO COUNTY...MOVING
EAST AND NORTHEAST AT 35 MPH.  THESE STORMS COULD AFFECT PARTS
OF LLANO COUNTY IN THE NEXT 1 TO 3 HOURS.  THESE THUNDERSTORMS
WOULD BRING SOME HAIL...STRONG WINDS...BRIEF HEAVY RAIN...AND
FREQUENT DANGEROUS LIGHTNING.
Special weather statement, May 13, 4:33 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 PM CDT TUE MAY 13 2008

TXZ171-188-132330-
GILLESPIE-LLANO-
533 PM CDT TUE MAY 13 2008

...SHOWERS AND THUNDERSTORMS DEVELOPING WEST OF LLANO
AND GILLESPIE COUNTIES...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN
AREA OF THUNDERSTORMS FORMING WEST OF LLANO AND GILLESPIE COUNTIES...
MOVING EAST AND NORTHEAST AT 35 MPH.  THESE STORMS COULD AFFECT
PARTS OF LLANO AND GILLESPIE COUNTY IN THE NEXT 1 TO 3 HOURS.  THESE
THUNDERSTORMS WOULD BRING SOME HAIL...STRONG WINDS...BRIEF HEAVY
RAIN...AND FREQUENT DANGEROUS LIGHTNING.
Special weather statement, May 13, 4:59 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
559 PM CDT TUE MAY 13 2008

TXZ202-217-140000-
KINNEY-MAVERICK-
559 PM CDT TUE MAY 13 2008

...SHOWERS AND THUNDERSTORMS DEVELOPING WEST OF KINNEY AND
MAVERICK COUNTIES...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN
AREA OF THUNDERSTORMS FORMING WEST OF KINNEY AND MAVERICK COUNTIES.
THESE THUNDERSTORMS COULD DEVELOP FURTHER EAST OVER PARTS OF
KINNEY AND MAVERICK COUNTIES THIS EVENING...MOVING TO THE
EAST AND NORTHEAST AT 35 MPH.  THESE THUNDERSTORMS WOULD BRING SOME
HAIL...STRONG WINDS...BRIEF HEAVY RAIN...AND FREQUENT DANGEROUS
LIGHTNING.
Special weather statement, May 13, 5:06 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
606 PM CDT TUE MAY 13 2008

TXZ183-140000-
VAL VERDE-
606 PM CDT TUE MAY 13 2008

...THUNDERSTORMS DEVELOPING QUICKLY OVER VAL VERDE COUNTY...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN
AREA OF THUNDERSTORMS FORMING QUICKLY FROM THE WEST OVER VAL VERDE
COUNTY.  THESE THUNDERSTORMS WILL MOVE EAST AT 35 TO 40 MPH.
THESE THUNDERSTORMS WILL BRING HAIL...STRONG WINDS...BRIEF HEAVY
RAIN...AND FREQUENT DANGEROUS LIGHTNING TO VAL VERDE COUNTY.

The radar

The Laughlin AFB radar (KDFX), 154 km away, was scanning. The volume nearest the first event began at 23:34 UTC.

Open the radar archive at this moment

Event by event

36 hail, 6 thunderstorm wind, 2 tornado, 1 lightning. Local standard time, as filed.

Hail, Val Verde

When
May 13, 5:35 PM CST
Where
Val Verde County, 3.66 mi SSE of Pandale
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
30.130, -101.530

Hail, Val Verde

When
May 13, 6:59 PM CST
Where
Val Verde County, 3.86 mi ESE of Comstock
Measured
0.75 in hail
Reported by
Other Federal Agency
Coordinates
29.660, -101.110

Penny size hail was reported by Border Patrol agents.

Hail, Val Verde

When
May 13, 7:00 PM CST
Where
Val Verde County, 11.76 mi S of Loma Alta
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
29.750, -100.760

Hail, Val Verde

When
May 13, 7:20 PM CST
Where
Val Verde County, 13.89 mi NE of Amistad Res East
Measured
0.88 in hail
Reported by
Public
Coordinates
29.660, -100.860

Hail was reported at Indianhead lodge.

Hail, Kinney

When
May 14, 1:25 AM CST
Where
Kinney County, 0.6 mi E of Spofford
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
29.170, -100.410

Hail, Kinney

When
May 14, 1:25 AM CST
Where
Kinney County, 5.47 mi W of Brackettville
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
29.330, -100.510

Hail, Uvalde

When
May 14, 2:48 AM CST
Where
Uvalde County, Sabinal
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
29.320, -99.470

Hail, Llano

When
May 14, 2:58 AM CST
Where
Llano County, 0.91 mi SW of Valley Spgs
Measured
0.88 in hail
Reported by
CoCoRaHS
Coordinates
30.840, -98.810

Hail, Medina

When
May 14, 2:58 AM CST
Where
Medina County, 11.19 mi WSW of (Hdo)hondo Muni Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
29.310, -99.360

Thunderstorm Wind, Bexar

When
May 14, 3:30 AM CST
Where
Bexar County, 1.2 mi W of Cementville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
29.500, -98.490

Roof damage was reported near the San Antonio Airport.

Thunderstorm Wind, Burnet

When
May 14, 4:00 AM CST
Where
Burnet County, 0.91 mi SE of Burnet
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.740, -98.210

Multiple trees were reported down or snapped across the county. A large bow echo moved through the county and produced wind damage mainly through the central sections of the county from Granite Shoals, to Marble Falls, to Burnet, and over to Bertram.

Tornado, Burnet

When
May 14, 4:10 AM CST to 4:12 AM CST
Where
Burnet County, 2.12 mi SSE of Burnet to 2.1 mi SE of Burnet
Rating
EF0
Path length
0.25 mi
Path width
30 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
30.724, -98.201

Storm survey revealed a small tornado crossed a wooded area and partially struck a mobile home on Overlook Trail. There was light damage to a parked vehicle in front of the home. A small porch was damaged and lumber was thrown into the front window. A large two by four was found stuck into a pop up travel camper next to the mobile home. Numerous trees were damaged.

Hail, Maverick

When
May 14, 4:00 PM CST
Where
Maverick County, 1.51 mi SSE of Normandy
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
28.900, -100.590

Hail, Zavala

When
May 14, 5:07 PM CST
Where
Zavala County, La Pryor
Measured
1.25 in hail
Reported by
Public
Coordinates
28.950, -99.830

Hail, Maverick

When
May 14, 5:34 PM CST
Where
Maverick County, 4.45 mi WNW of Paloma
Measured
1 in hail
Reported by
Public
Coordinates
28.900, -100.500

Hail was reported at the Maverick County airport.

Hail, Maverick

When
May 14, 5:42 PM CST
Where
Maverick County, 0.92 mi SE of Eagle Pass
Measured
1.75 in hail
Reported by
Public
Coordinates
28.710, -100.490

Hail, Maverick

When
May 14, 5:42 PM CST
Where
Maverick County, 3.9 mi NNE of La Gloria
Measured
1.75 in hail
Reported by
Public
Coordinates
28.800, -100.470

Hail, Llano

When
May 14, 6:10 PM CST
Where
Llano County, 4.21 mi W of Llano
Measured
1 in hail
Reported by
Public
Coordinates
30.760, -98.740

Hail, Llano

When
May 14, 6:29 PM CST
Where
Llano County, Llano
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
30.750, -98.670

There were numerous reports of hail in the city of Llano.

Hail, Llano

When
May 14, 6:31 PM CST
Where
Llano County, 0.69 mi N of Llano
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
30.760, -98.670

Hail, Llano

When
May 14, 6:42 PM CST
Where
Llano County, 2.38 mi W of Buchanan Dam
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
30.730, -98.460

Hail, Zavala

When
May 14, 6:47 PM CST
Where
Zavala County, 2.83 mi NNE of Del Monte
Measured
1.75 in hail
Reported by
Public
Coordinates
28.810, -99.840

Hail, Llano

When
May 14, 7:01 PM CST
Where
Llano County, 1.37 mi WNW of Buchanan Dam
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
30.740, -98.440

Hail, Burnet

When
May 14, 7:01 PM CST
Where
Burnet County, 0.69 mi N of Burnet Craddock Arpt
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
30.760, -98.230

Thunderstorm Wind, Burnet

When
May 14, 7:15 PM CST
Where
Burnet County, 4.39 mi WNW of Granite Mtn
Measured
55 kt (63 mph) estimated gust
Reported by
Amateur Radio
Coordinates
30.600, -98.350

Tree limbs reported down on 1431 just west of Marble Falls.

Tornado, Burnet

When
May 14, 7:25 PM CST
Where
Burnet County, 7.09 mi N of Lake Victor
Rating
EF0
Path length
0.1 mi
Path width
10 yd
Reported by
Law Enforcement
Coordinates
31.002, -98.210

Law enforcement reported a brief tornado touchdown which uprooted a few trees at 3707 CR 101.

Hail, Williamson

When
May 14, 8:00 PM CST
Where
Williamson County, 2.26 mi SW of Leander
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
30.560, -97.880

Hail, Williamson

When
May 14, 8:01 PM CST
Where
Williamson County, 2.16 mi NNE of White Stone
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
30.550, -97.820

Hail, Williamson

When
May 14, 8:05 PM CST
Where
Williamson County, 2.16 mi SSW of Leander
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.550, -97.860

Hail, Williamson

When
May 14, 8:11 PM CST
Where
Williamson County, 0.6 mi W of White Stone
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
30.520, -97.840

Hail, Travis

When
May 14, 8:16 PM CST
Where
Travis County, 3.65 mi NE of Jonestown
Measured
1.25 in hail
Reported by
Public
Coordinates
30.540, -97.860

Hail, Llano

When
May 14, 8:24 PM CST
Where
Llano County, 0.59 mi E of Valley Spgs
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
30.850, -98.790

Hail, Travis

When
May 14, 8:30 PM CST
Where
Travis County, 1.38 mi ESE of Austin Mabry
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
30.310, -97.750

Hail, Williamson

When
May 14, 8:31 PM CST
Where
Williamson County, 2.07 mi S of Leander
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
30.550, -97.850

Hail, Williamson

When
May 14, 8:33 PM CST
Where
Williamson County, 2.07 mi N of Old Round Rock
Measured
1 in hail
Reported by
Public
Coordinates
30.530, -97.670

Hail, Williamson

When
May 14, 8:35 PM CST
Where
Williamson County, 2.39 mi NNW of Round Rock
Measured
4 in hail
Reported by
Broadcast Media
Coordinates
30.530, -97.700

Hail, Williamson

When
May 14, 8:45 PM CST
Where
Williamson County, 3.16 mi SW of Hutto
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
30.500, -97.590

Lightning, Williamson

When
May 14, 8:45 PM CST
Where
Williamson County, 0.51 mi SSE of Hutto
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
30.524, -97.546

There was a lightning strike that caused a house fire on Legends of Hutto Trail near state highway 1660.

Hail, Williamson

When
May 14, 8:54 PM CST
Where
Williamson County, 3.06 mi WSW of Hutto
Measured
1.75 in hail
Reported by
Public
Coordinates
30.520, -97.600

Hail, Williamson

When
May 14, 9:00 PM CST
Where
Williamson County, Old Round Rock
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
30.500, -97.670

Thunderstorm Wind, Williamson

When
May 14, 9:10 PM CST
Where
Williamson County, 2.14 mi WSW of Norman Crossing
Measured
70 kt (81 mph) estimated gust
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
30.485, -97.531

Strong winds associated with a parent supercell produced widespread damage mainly in the Lookout at Brushy Creek subdivision and a few other surrounding streets. Numerous fences, playscape equipment, and trampolines were either damaged or destroyed. Minor roof damage was seen on several homes with mainly shingles missing. A few windows and doors were blown in. Large trees were uprooted and branches were broken off. Straightline winds were estimated at 70 to 80 mph.

Hail, Williamson

When
May 14, 9:10 PM CST
Where
Williamson County, 0.6 mi E of Norman Crossing
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
30.500, -97.490

Hail, Williamson

When
May 14, 9:16 PM CST
Where
Williamson County, 1.38 mi WNW of Coupland
Measured
1 in hail
Reported by
Public
Coordinates
30.480, -97.400

Thunderstorm Wind, Kerr

When
May 14, 10:10 PM CST
Where
Kerr County, 0.91 mi SW of Kerrville
Measured
58 kt (67 mph) measured gust
Reported by
AWOS
Coordinates
30.040, -99.140

Thunderstorm Wind, Lee

When
May 14, 10:12 PM CST
Where
Lee County, 0.39 mi W of Lexington
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
30.420, -97.007

Newspaper in Lexington reported trees down in the city of Lexington.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyThe tornado archive for Texas, 2008Warnings in Texas, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102291, 102293, 102294, 102295, 102296, 102297, 102298, 102299, 102300, 102303, 102304, 102536, 102312, 102313, 102314, 102315, 102316, 102317, 102318, 102319, 102320, 102329, 102330, 102331, 102332, 102551, 102346, 102347, 102350, 102352, 102353, 102354, 102355, 102356, 102357, 102358, 102359, 102447, 102371, 102373, and more.